Back to all discussions

35 day migraine any ideas

I have had a migraine on my left side for 5 weeks. As of last week I have lost some of my vision and hearing on that side. I have been to the e.r. twice had a number of shots of toradol had magnesium and been given thorazin but it hasn't helped. Been to both my pc and neurologist with no results. Just wondering if you guys have any suggestions on things I can try to stop this. Really at my wits end here.
Thank you

  1. Hi theoutcastwriter89,

    Thank you for your question and being here with us! I'm sorry to hear you've been experiencing extended migraine pain. I understand how frustrating that is.

    First may I ask if you've been taking anything on a daily basis, or near daily to help relieve this pain? Something we can unwittingly get ourselves into is called rebound, or medication overuse headache, moh. If we are in an rebound cycle we can end up in daily pain and our migraine attacks may be more difficult to treat. Let me share some information in this with you; https://migraine.com/living-migraine/stop-rebound-headaches/.

    We don't like to see migraine pain last longer than 72 hours as it may increase our risk of status migrainous and stroke. You can read more about that here; https://migraine.com/blog/what-is-emergency/.

    How about talking to your doctor(s) about getting an infusion in hopes of breaking this cycle? When I have extended pain, my doctor will give me an infusion of sodium magnesium, decadron, torodol and something for nausea.This article has more infusion options you can discuss with him; https://migraine.com/blog/alternatives-to-the-er/.

    Please keep us posted on how you are feeling,
    Nancy

    1. No Nancy I have not been taking daily pain meds I have had rebound headaches before and they suck. I have had two infusions so far and it helped a little but as soon as I woke up the next morning it was back just as bad. My doctor is as stumped as I. We have been doing botox for about a year and it was working great I was down to about 1 a week but now I am just can't break this one.

      1. Thank you for your quick response. Sorry to hear you've already experienced rebound - that stinks! Many people aren't aware over-the-counter pain relievers as well as migraine medications can create rebound too.

        May I ask what was infused? The list in the article is pretty extensive, maybe something there would help?

        Fingers crossed for relief!
        Nancy

        1. I had magnesium, toradol, reglan Benadryl I was also told that that was all they can do for me at the ER

          or create an account to reply.